MAUDE Adverse Event Report: LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT
Model Number AC-1059590
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the fiber did not fire.The fiber was replaced, but the second fiber did not fire either.The procedure was completed with a different device.Analysis of the returned device identified a fracture on the tip of the fiber.There were no patient complications.This complaint refers to the second fiber.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis did not identify any defects.Microscopic inspection of the tip identified that the tip is fractured.It is likely that the fiber stopped working as the tip is fractured.Procedural handling of the device during post cleaning, set-up or use, may have contributed to the fiber tip break.According to the instructions for use (ifu), the co2 laser fiber is designed to be used in non-contact mode, keep inadvertent contact between the fiber tip and tissue to a minimum, firing the laser when the fiber is in contact with the tissue will damage the tip and may cause it to break off.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
FIBERLASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam AZ 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16549789
Report Number2124215-2023-12047
Device Sequence Number6043179
Product Code GEX
UDI-Device Identifier07290109142012
UDI-Public07290109142012
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC-1059590
Device Catalogue NumberAC-1059590
Device Lot Number0094020622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale